Jump to content

My dad's Dr. says its okay.


[tt...]

Recommended Posts

My dad is 74 and has been taking Klonopin for about 40 years.  He is taking about 4 per day.  He has had all kinds of problems, panic attacks, dementia, hyper activity.  Now he has been diagnosed with Parkinson's and is now acting like he has Alzheimer's.  Both these major symptoms come and go.  The doctor has always maintained his medication has nothing to do with this and is perfectly safe.  I truly believe that he could be almost normal if he took MORE of his medication.  I believe he is in constant withdrawl and his meds are causing the problem.  He is also taking heavy doses of some Parkinson's medication.  What do you think?
Link to comment
Share on other sites

Hello tttman, Welcome to BenszoBuddies!

 

I'm so very sorry to hear about what's happening to your Father, I'm sure you must be very worried.  It's difficult for us to know exactly what's wrong with your Dad, but what you're describing could be tolerance withdrawal symptoms.  When our bodies become tolerant to the drug, it takes more to achieve the same effect and we begin to experience withdrawal symptoms.  Have you done a lot of reading about benzodiazepine withdrawal, a good source is Professor Ashton's work, here is the link. http://www.benzo.org.uk/manual/

 

Perhaps you can tell us a little more about your Dads situation, we'll help if we can, but of course, both he and you should be working with his Dr's for his care.  Perhaps by educating yourself, you can educate his Dr's.

 

Pam

Link to comment
Share on other sites

[7e...]

tttman,

 

Welcoming you to BB.

 

I'm sorry to hear about your father.

I agree with Pam. It could be Tolerance Withdrawal. It is hard to say with the info you have given us.

The Ashton Manual is a good place to start, as Pam gave you the link.

My Grandfather was diagnosed with Parkinson's, but it was the medicine that was causing his problem.

When he came off the medication, he felt better.

 

Let us know how we can help further.

 

Sigma.

Link to comment
Share on other sites

Hello tttman and welcoming you to BB! I am so sorry to hear about your father. It is hard to say if the benzo is causing all the issues you mention without knowing more details. However, I can bet the benzo is not helping things if he is having tolerance w/d. Please let us know what further questions you have, we are here to help.
Link to comment
Share on other sites

×
×
  • Create New...